He was prescribed 300 mg Seroquel in the hospital less than 2 weeks ago, and is unable to walk or think straight. His doctor tells him to "stay the course" until the side effects wear off, but how long will that take, and is this a typical reaction?
18 Sep 2010
The following is a list of possible side effects, meaning he might experience some, or none. It depends on how his organism metabolizes the medication.
I take seroquel as well, and have never experiencend any of the side effects, but as I mentioned previously, we are all unique, in the sense that we all react to medications in a different way.
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
Other serious side effects include:
fever, stiff muscles, confusion, sweating, fast or uneven heartbeats;
jerky muscle movements you cannot control;
sudden numbness or weakness, especially on one side of the body;
sudden headache, confusion, problems with vision, speech, or balance;
increased thirst, frequent urination, excessive hunger, or weakness;
feeling like you might pass out; or
urinating less than usual or not at all.
Less serious side effects may include:
dizziness, drowsiness, or weakness;
dry mouth, runny nose, sore throat;
nausea, vomiting, stomach pain, constipation;
blurred vision, headache, anxiety, agitation;
breast swelling or discharge;
missed menstrual periods; or
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
11 Oct 2010
Many who begin Seroquell have these symptoms. I took it some time ago, and I did experience unsteadiness and had several falls, but honestly, I can't remember if I was taking it correctly OR in the correct amount.
My son-in-law takes it for sleep and mood, and does quite well with it. Be sure to take it a bedtime. I'd stick with it for a while longer and if things get worse, or remain the same after a period of time you think should be long enough, let the Dr. know. Godd luck to you both! ( :
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking seroquel 200mg at night to sleep and I want to get off of it. I was prescribed the vistril 50mg and it is not nearly enough... I ...
4 answers • 13 Jan 2010
Did you go down 50mg or 100mg & for how long before another decrease? I want to minimize the side effects. Has anyone had any luck with Glycine ...
2 answers • 25 Jan 2010
How old/new it is, side effects, is it addictive, etc... What diagnoses it is prescribed for and how it works and interacts with other medications
10 answers • 19 Jul 2010